Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 705364, 7 pages
http://dx.doi.org/10.1155/2014/705364
Research Article

Fundamental Solutions to Time-Fractional Advection Diffusion Equation in a Case of Two Space Variables

Institute of Mathematics and Computer Science, Jan Długosz University in Częstochowa, Waszyngtona 4/8, 42-200 Częstochowa, Poland

Received 28 December 2013; Accepted 6 February 2014; Published 11 March 2014

Academic Editor: J. A. Tenreiro Machado

Copyright © 2014 Y. Z. Povstenko. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Feller, An Introduction to Probability Theory and Its Applications, John Wiley & Sons, New York, NY, USA, 2nd edition, 1971.
  2. A. E. Scheidegger, The Physics of Flow through Porous Media, University of Toronto Press, Toronto, Canada, 3rd edition, 1974.
  3. N. G. van Kampen, Stochastic Processes in Physics and Chemistry, North-Holland, Amsterdam, The Netherlands, 1981.
  4. H. Risken, The Fokker-Planck Equation, Springer, Berlin, Germany, 1989.
  5. M. Kaviany, Principles of Heat Transfer in Porous Media, Springer, New York, NY, USA, 2nd edition, 1995.
  6. V. E. Arkhincheev, “Anomalous diffusion and charge relaxation on comb model: exact solutions,” Physica A, vol. 280, no. 3, pp. 304–314, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. D. A. Nield and A. Bejan, Convection in Porous Media, Springer, New York, NY, USA, 3rd edition, 2006.
  8. A. S. Chaves, “A fractional diffusion equation to describe Lévy flights,” Physics Letters A, vol. 239, no. 1-2, pp. 13–16, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. S. Jespersen, R. Metzler, and H. C. Fogedby, “Lévy flights in external force fields: Langevin and fractional Fokker-Planck equations and their solutions,” Physical Review E, vol. 59, no. 3, pp. 2736–2745, 1999. View at Google Scholar · View at Scopus
  10. V. V. Yanovsky, A. V. Chechkin, D. Schertzer, and A. V. Tur, “Lévy anomalous diffusion and fractional Fokker-Planck equation,” Physica A, vol. 282, no. 1-2, pp. 13–34, 2000. View at Publisher · View at Google Scholar · View at Scopus
  11. D. A. Benson, S. W. Wheatcraft, and M. M. Meerschaert, “Application of a fractional advection-dispersion equation,” Water Resources Research, vol. 36, no. 6, pp. 1403–1412, 2000. View at Publisher · View at Google Scholar · View at Scopus
  12. D. A. Benson, S. W. Wheatcraft, and M. M. Meerschaert, “The fractional-order governing equation of Lévy motion,” Water Resources Research, vol. 36, no. 6, pp. 1413–1423, 2000. View at Publisher · View at Google Scholar · View at Scopus
  13. J. H. Cushman and T. R. Ginn, “Fractional advection-dispersion equation: a classical mass balance with convolution-Fickian flux,” Water Resources Research, vol. 36, no. 12, pp. 3763–3766, 2000. View at Publisher · View at Google Scholar · View at Scopus
  14. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. F. Liu, V. Anh, and I. Turner, “Numerical solution of the space fractional Fokker-Planck equation,” Journal of Computational and Applied Mathematics, vol. 166, no. 1, pp. 209–219, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  16. Y. Zhang, D. A. Benson, M. M. Meerschaert, and H.-P. Scheffler, “On using random walks to solve the space-fractional advection-dispersion equations,” Journal of Statistical Physics, vol. 123, no. 1, pp. 89–110, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  17. Q. Liu, F. Liu, I. Turner, and V. Anh, “Approximation of the Lévy-Feller advection-dispersion process by random walk and finite difference method,” Journal of Computational Physics, vol. 222, no. 1, pp. 57–70, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  18. Y. Zhang, D. A. Benson, M. M. Meerschaert, and E. M. LaBolle, “Space-fractional advection-dispersion equations with variable parameters: diverse formulas, numerical solutions, and application to the Macrodispersion Experiment site data,” Water Resources Research, vol. 43, no. 5, Article ID W05439, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. R. Schumer, M. M. Meerschaert, and B. Baeumer, “Fractional advection-dispersion equations for modeling transport at the Earth surface,” Journal of Geophysical Research, vol. 114, no. 4, Article ID F00A07, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. G. Jumarie, “A Fokker-Planck equation of fractional order with respect to time,” Journal of Mathematical Physics, vol. 33, no. 10, pp. 3536–3542, 1992. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  21. R. Metzler, E. Barkai, and J. Klafter, “Anomalous diffusion and relaxation close to thermal equilibrium: a fractional Fokker-Planck equation approach,” Physical Review Letters, vol. 82, no. 18, pp. 3563–3567, 1999. View at Google Scholar · View at Scopus
  22. E. Barkai, R. Metzler, and J. Klafter, “From continuous time random walks to the fractional Fokker-Planck equation,” Physical Review E, vol. 61, no. 1, pp. 132–138, 2000. View at Google Scholar · View at Scopus
  23. E. Barkai, “Fractional Fokker-Planck equation, solution, and application,” Physical Review E, vol. 63, no. 4, Article ID 046118, 17 pages, 2001. View at Publisher · View at Google Scholar · View at Scopus
  24. F. Liu, V. Anh, I. Turner, and P. Zhuang, “Time fractional advection-dispersion equation,” Journal of Applied Mathematics and Computing, vol. 13, no. 1-2, pp. 233–245, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  25. F. Huang and F. Liu, “The time fractional diffusion equation and the advection-dispersion equation,” ANZIAM Journal, vol. 46, no. 3, pp. 317–330, 2005. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  26. S. Momani, “An algorithm for solving the fractional convection-diffusion equation with nonlinear source term,” Communications in Nonlinear Science and Numerical Simulation, vol. 12, no. 7, pp. 1283–1290, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  27. S. Momani and A. Yıldırım, “Analytical approximate solutions of the fractional convection-diffusion equation with nonlinear source term by He's homotopy perturbation method,” International Journal of Computer Mathematics, vol. 87, no. 5, pp. 1057–1065, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  28. G. H. Zheng and T. Wei, “Spectral regularization method for a Cauchy problem of the time fractional advection-dispersion equation,” Journal of Computational and Applied Mathematics, vol. 233, no. 10, pp. 2631–2640, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  29. I. Karatay and S. R. Bayramoglu, “An efficient scheme for time fractional advection dispersion equations,” Applied Mathematics Sciences, vol. 6, no. 98, pp. 4869–4878, 2012. View at Google Scholar · View at Zentralblatt MATH
  30. H. Huang and X. Cao, “Numerical method for two dimensional fractional reaction subdiffusion equation,” European Physical Journal, vol. 222, no. 8, pp. 1961–1973, 2013. View at Publisher · View at Google Scholar
  31. M. Merdan, “Analytical approximate solutions of fractional convection-diffusion equation with modified Riemann-Liouville derivative by means of fractional variational iteration method,” Iranian Journal of Science & Technology, no. 1, pp. 83–92, 2013. View at Google Scholar
  32. G. M. Zaslavsky, M. Edelman, and B. A. Niyazov, “Self-similarity, renormalization, and phase space nonuniformity of Hamiltonian chaotic dynamics,” Chaos, vol. 7, no. 1, pp. 159–181, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  33. A. I. Saichev and G. M. Zaslavsky, “Fractional kinetic equations: solutions and applications,” Chaos, vol. 7, no. 4, pp. 753–764, 1997. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  34. K. M. Kolwankar and A. D. Gangal, “Local fractional Fokker-Planck equation,” Physical Review Letters, vol. 80, no. 2, pp. 214–217, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  35. D. Kusnezov, A. Bulgac, and G. D. Dang, “Quantum Lévy processes and fractional kinetics,” Physical Review Letters, vol. 82, no. 6, pp. 1136–1139, 1999. View at Publisher · View at Google Scholar · View at Scopus
  36. G. M. Zaslavsky, Hamiltonian Chaos and Fractional Dynamics, Oxford University Press, New York, NY, USA, 2005.
  37. F. Liu, P. Zhuang, V. Anh, I. Turner, and K. Burrage, “Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation,” Applied Mathematics and Computation, vol. 191, no. 1, pp. 12–20, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  38. A. Yıldırım and H. Koçak, “Homotopy perturbation method for solving the space-time fractional advection-dispersion equation,” Advances in Water Resources, vol. 32, no. 12, pp. 1711–1716, 2009. View at Publisher · View at Google Scholar · View at Scopus
  39. E. A. Abdel-Rehim, “Explicit approximation solutions and proof of convergence of space-time fractional advection dispersion equations,” Applied Mathematics, vol. 4, no. 10, pp. 1427–1440, 2013. View at Publisher · View at Google Scholar
  40. R. Gorenflo and F. Mainardi, “Fractional calculus: integral and differential equations of fractional order,” in Fractals and Fractional Calculus in Continuum Mechanics, pp. 223–276, Springer, Wien, Austria, 1997. View at Google Scholar
  41. I. Podlubny, Fractional Differential Equations, Academic Press, New York, NY, USA, 1999.
  42. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, The Netherlands, 2006.
  43. A. P. Prudnikov, Y. A. Brychkov, and O. I. Marichev, Integrals and Series. Elementary Functions, Nauka, Moscow, Russia, 1981 (Russian).
  44. Y. Z. Povstenko, “Fractional heat conduction equation and associated thermal stress,” Journal of Thermal Stresses, vol. 28, no. 1, pp. 83–102, 2005. View at Publisher · View at Google Scholar · View at Scopus
  45. Y. Z. Povstenko, “Two-dimensional axisymmetric stresses exerted by instantaneous pulses and sources of diffusion in an infinite space in a case of time-fractional diffusion equation,” International Journal of Solids and Structures, vol. 44, no. 7-8, pp. 2324–2348, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  46. R. Gorenflo, J. Loutchko, and Y. Luchko, “Computation of the Mittag-Leffler function and its derivatives,” Fractional Calculus and Applied Analysis, vol. 5, no. 4, pp. 491–518, 2002. View at Google Scholar
  47. Y. Z. Povstenko, “Stresses exerted by a source of diffusion in a case of a non-parabolic diffusion equation,” International Journal of Engineering Science, vol. 43, no. 11-12, pp. 977–991, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  48. Y. Povstenko, “Signaling problem for time-fractional diffusion-wave equation in a half-plane,” Fractional Calculus and Applied Analysis, vol. 11, no. 3, pp. 329–352, 2008. View at Google Scholar · View at Zentralblatt MATH
  49. W. R. Schneider, “Fractional diffusion,” in Dynamics and Stochastic Processes, vol. 355 of Lecture Notes in Physics, pp. 276–286, Springer, Berlin, Germany, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH